Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 41, NWS Pocatello, ID

September 2, 2000Bannock County, Bingham County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Sep 2, 2000, 1:35 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2000, 1:35 PM MDT (19:35 UTC)
Expired
Sep 2, 2000, 2:10 PM MDT
In force
35 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Bannock County, ID, Bingham County, ID

The radar

The Pocatello radar (KSFX), 35 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2000-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2000-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2783 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 021935
SVRPIH
IDC005-011-022010-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
135 PM MDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO
  SOUTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 210 PM MDT

* AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF POCATELLO... MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POCATELLO BY 145 PM MDT
  CHUBBUCK BY 145 PM MDT
  FORT HALL BY 145 PM MDT
  INKOM BY 145 PM MDT

WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. SEEK SHELTER INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 9:45 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 2, 9:45 AM MDT, 3 hours 50 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
945 AM MDT SAT SEP 02 2000

SATELLITE AND RADAR IMAGERY INDICATES CONVECTIVE ACTIVITY ALREADY OVER
SUN VALLEY AND THE CENTRAL MOUNTAINS.  EXPECT THIS ACTIVITY TO
CONTINUE THROUGHOUT THE DAY AND SPREAD EAST OVER THE SNAKE PLAINS AND
HIGHLANDS.  CURRENTLY SKIES ARE MOSTLY CLEAR OVER THOSE AREAS...BUT IT
WILL NOT BE LONG UNTIL OUR CONVECTIVE TEMPS ARE REACHED.  PROXIMITY OF
SHORT WAVE MOVING THROUGH THE NORTHWEST COUPLED WITH A JET AXIS OVER
SOUTHEAST IDAHO AND ABUNDANT MOISTURE LENDS CREDENCE TO CURRENT ZONES
FORECASTING WIDESPREAD CONVECTIVE ACTIVITY TODAY.  THUS NO UPDATES ARE
NEEDED.  TSC#

KSFX WSR-88D...OPERATIONAL...VCP 11.

BYI 72/48/75 762

.PIH...NONE.

PIH WB 068/045 073/045 078 09873

In the hours before

Special weather statement, Sep 2, 10:38 AM MDT, 2 hours 57 minutes before
IDZ017>023-031-032-022200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1038 AM MDT SAT SEP 2 2000

...FIRST SNOWFALL OF THIS SEASON IN THE CENTRAL IDAHO MOUNTAINS...

THE FIRST SNOW FLAKES OF THE SEASON HAVE FALLEN IN THE CENTRAL IDAHO
MOUNTAINS. SEVERAL REPORTS HAVE BEEN RECEIVED FROM AREAS IN THE
CENTRAL MOUNTAINS THIS MORNING WITH SNOW BEGINNING TO ACCUMULATE AS
LOW AS 6500 FEET. A MIXTURE OF SNOW AND8 RAIN CAN BE EXPECTED THROUGH
THE REMAINDER OF THE DAY...WITH MORE RAIN THAN SNOW AT THE LOWEST
ELEVATIONS. AN ACCUMULATION OF 1 TO 3 INCHES IS POSSIBLE AT
ELEVATIONS ABOVE 6500 FEET.

END/DMH

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.